Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper atmospheric and surface pattern across the southeastern U.S. persisted. A negatively tilted upper trough persisted across the mid-south and southeast U.S. The environment across the region was slightly more stable than on previous days as the more moist and unstable air had been pushed slightly further south into central Georgia. Afternoon heating and abundant low-level moisture allowed scattered thunderstorms to form during the afternoon, with a few becoming marginally severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 7, 3:48 PM EST, 38 minutes earlier.
Area forecast discussion, May 7, 3:48 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT THU MAY 7 2009
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ZONAL FLOW ALOFT CONTINUES ACROSS THE AREA. ISOLATED...MAINLY
DIURNALLY DRIVEN CONVECTION HAS FIRED ACROSS THE AREA THIS
AFTERNOON AND THIS WILL CONTINUE THROUGH THIS EVENING...
DIMINISHING BY MIDNIGHT. ANOTHER IMPULSE MOVING ACROSS THE
TENNESSEE VALLEY WILL PUSH A SURFACE FRONT NORTH OF THE AREA CLOSER
TO TO NORTH GEORGIA...INCREASING POPS ACROSS NORTH GEORGIA
TOMORROW AND SATURDAY. NAM/GFS INDICATING ENOUGH INSTABILITY
ACROSS THE AREA THAT AN ISOLATED CELL MAY APPROACH SEVERE LIMITS
TOMORROW AFTERNOON. MAV/MET TEMPERATURES AND CLOSE AND BASED UPON
LOCAL BIASES WILL GO WITH A BLEND OF GUIDANCE THIS FORECAST
PERIOD.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
SOME DIFFERENCES NOTED IN EXTENDED MODELS...CANADIAN AND GFS IN
BETTER AGREEMENT WITH THE STRENGTH AND POSITION OF THE SHORT WAVE
MOVING ACROSS THE OHIO VALLEY INTO NEW ENGLAND ON MONDAY AND HAVE
LEANED TOWARD THESE SOLUTIONS. ZONAL FLOW ALOFT WITH PROGRESSIVE
IMPULSES CONTINUE ACROSS THE AREA THROUGH THE WEEKEND. THESE
IMPULSES SLOWLY PUSH THE SURFACE FRONT...AND INCREASING POPS...
INTO SOUTH GEORGIA THROUGH MONDAY MORNING. A STRENGTHENING SHORT WAVE
MOVING ACROSS THE OHIO VALLEY ON MONDAY PUSHES THE FRONT SOUTH OF
THE AREA MONDAY AFTERNOON AS SURFACE HIGH PRESSURE AND UPPER LEVEL
RIDGING BUILD INTO THE AREA TUESDAY AND WEDNESDAY. WILL KEEP THE
MID WEEK DRY...WITH POPS INCREASING OVER NORTHWEST GEORGIA
THURSDAY AS THE SURFACE HIGH SHIFTS OFF THE SOUTHEAST COAST
INCREASING MOISTURE ACROSS THE AREA AND THE UPPER RIDGE FLATTENS
ALLOWING AN IMPULSE TO APPROACH NORTHWEST GEORGIA. GUIDANCE
TEMPERATURES SHOW NEAR NORMAL TEMPERATURES THROUGH THE EXTENDED
PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 63 84 65 88 62 / 20 30 10 20 20
ATLANTA 66 84 66 84 63 / 20 20 10 20 20
BLAIRSVILLE 59 80 60 81 56 / 20 40 30 30 30
CARTERSVILLE 62 84 61 83 59 / 20 30 20 20 30
COLUMBUS 66 88 67 90 67 / 20 10 5 5 5
GAINESVILLE 66 84 65 85 61 / 20 30 20 20 20
MACON 66 89 64 91 66 / 20 10 5 5 5
ROME 63 87 65 86 63 / 20 30 30 30 30
PEACHTREE CITY 62 86 61 87 62 / 20 20 5 10 20
VIDALIA 65 90 65 90 67 / 20 10 5 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
12
Hazardous weather outlook, May 7, 3:59 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT THU MAY 7 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-082100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
459 PM EDT THU MAY 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA.
.SYNOPSIS...
A SERIES OF WEAK UPPER DISTURBANCES WILL INTERACT WITH A
WARM...MOIST AND UNSTABLE AIRMASS TO PRODUCE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA MAINLY
THIS AFTERNOON AND EVENING.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT
LIGHTNING.
.DISCUSSION...
THE COMBINATION OF AFTERNOON HEATING AND OUT-FLOW BOUNDARIES FOR
EARLIER SHOWERS AND THUNDERSTORMS WILL REMAIN THE FOCUS FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON AND TONIGHT. INSTABILITY IS EXPECTED TO REMAIN WEAK...
SO ANY THUNDERSTORM THAT DEVELOPS WILL REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT TUESDAY AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 7, 4:01 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT THU MAY 7 2009
GAZ038-039-072130-
501 PM EDT THU MAY 7 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
WILKES AND OGLETHORPE COUNTIES UNTIL 530 PM EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VESTA...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WILKES AND OGLETHORPE COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SANDY CROSS...POINT PETER...VESTA...
JACKSONS CROSSROADS...TIGNALL...MALLORYSVILLE...NORMAN...FLORAL
HILL...DELHI AND DANBURG.
Special weather statement, May 7, 4:22 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT THU MAY 7 2009
GAZ046-057-072145-
522 PM EDT THU MAY 7 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
HENRY AND ROCKDALE COUNTIES UNTIL 545 PM EDT...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF STOCKBRIDGE...MOVING
EAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
HENRY AND ROCKDALE COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE HIDDEN VALLEY PARK...STOCKBRIDGE...PANOLA
MOUNTAIN STATE PARK...EAGLES LANDING...RICHARDSON PARK AND
KELLEYTOWN.
Hail, Henry
- When
- May 7, 4:26 PM EST to 4:28 PM EST
- Where
- Henry County, 5.8 mi NE of Stockbridge to 6 mi NE of Stockbridge
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.609, -84.159
The public observed penny-sized hail in extreme northeast Henry county, just north of Whitehouse near the intersection of Georgia Highway 138 and White Road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Alabama, May 7, 20091 death · $7.4 million · 5 events
- Flood in Alaska, May 7 to 9, 2009$1.9 million · 1 event
- Hail and Damaging Winds in Illinois, May 7 to 8, 2009$178,000 · 2 in hail · 11 events
- Hail and Damaging Winds in Illinois, May 7, 2009$50,000 · 1.75 in hail · 16 events
- Flash Flood in Alabama, May 7 to 8, 2009$75,000 · 1 event
- Flood in Alaska, May 7 to 8, 2009$60,000 · 1 event
- Strong Wind in Mississippi, May 7, 2009$60,000 · 1 event
- Damaging Wind in Idaho, May 7, 2009$60,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 7 to 8, 2009$23,000 · 1.75 in hail · 14 events
- Flash Flood and Hail in Mississippi, May 7, 2009$40,000 · 0.75 in hail · 2 events
- Flood in Kentucky, May 7 to 25, 2009$20,000 · 1 event
- Damaging Winds in Virginia, May 7, 2009$14,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171555.